warning icon
YOUR BROWSER IS OUT OF DATE!

This website uses the latest web technologies so it requires an up-to-date, fast browser!
Please try Firefox or Chrome!

hearing loss while on ViagraViagra has been in use for many years now for the effective treatment of erectile dysfunction (ED), which also means that there is a lot of research regarding the effects of this drug. Of the many side effects noted so far like changes in the blood pressure and vision, there have also been cases of hearing loss. In 2007, the FDA mandated that the product should carry the warning that the drug could cause hearing loss as a side effect. A couple of studies were then conducted to research further and see if the use of Viagra and hearing loss is something that people should be worried about or not.

What is the co-relation between Viagra and hearing loss?

Four clinical trials were conducted in a group of 60,000 men who were on Viagra. Of these, 23 cases of sudden hearing loss were reported. Another data showed that men over the age of forty taking Viagra were twice as likely to develop long-term hearing loss over those who did not. Other ED medications like Cialis and Levitra were also observed for hearing loss. However, this effect seemed to be more in Viagra users.

It is important to note that the rate of men developing long term hearing loss with Viagra use is relatively low. Moreover, the hearing loss may be simply due to aging and not because of Viagra. The link between Viagra and loss of hearing could just be coincidental due to the patients’ ages. The FDA’s mandate of warning Viagra users of the potential side effect of hearing loss is important since it makes the customer better informed. Any person considering taking Viagra would know the risks in doing so.

What should men with regard to taking Viagra?

Persons who are taking Viagra or considering doing so should know about all the potential side effects, and not just hearing loss. The studies that checked if there is a co-relation between Viagra and hearing loss have only a few cases to account for, and it is as yet not determined what exactly the cause for hearing loss was.

Individuals who require taking Viagra for ED should do so only with a valid doctor’s prescription and the appropriate dosage information. Take note of any side effects that you may experience. Signs that you may be experiencing hearing loss are ringing in the ears, reduced hearing when speaking over the phone, unable to hear clearly when there is background noise, and such. Get your symptoms checked right away. To make the use of Viagra relatively safe, take the drug only when it has been prescribed for you and always take precautions to take the drug right.

loading
×